Alert archive / Florida / Special Weather Statements in 2015
Special Weather Statement, NWS Melbourne, FL
NWS Melbourne, FL issued this special weather statement at Aug 7, 2015, 11:38 AM EDT for Orange County, Florida. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2015, 11:38 AM EDT (15:38 UTC)
- Expired
- Aug 7, 2015, 12:45 PM EDT
- In force
- 67 min
- Issued by
- NWS Melbourne, FL
County Orange County, FL
The radar
The Melbourne radar (KMLB), 48 km from the middle of the area, began a volume at 15:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 3.6 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 784 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 939 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
487
WWUS82 KMLB 071538
SPSMLB
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
1138 AM EDT FRI AUG 7 2015
FLZ045-053-071645-
OSCEOLA FL-ORANGE FL-
1138 AM EDT FRI AUG 7 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ORANGE AND
NORTHEASTERN OSCEOLA COUNTIES UNTIL 1245 PM EDT...
AT 1137 AM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER LAKE HART...OR NEAR NARCOOSSEE...MOVING EAST AT 20 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ORLANDO...WEDGEFIELD...EAST LAKE TOHO...NARCOOSSEE AND CHRISTMAS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE PRIMARY THREATS WILL BE FREQUENT CLOUD TO GROUND LIGHTNING AND
STRONG WIND GUSTS...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW
AROUND...SNAP TREE LIMBS...CAUSE POWER OUTAGES OR CAPSIZE SMALL
BOATS. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK
SHELTER INDOORS UNTIL THE STORM PASSES.
BOATERS SHOULD BE AWARE THAT STRONG WIND GUSTS SOMETIMES OCCUR WELL
AWAY FROM THE HEAVY RAIN AND LIGHTNING ASSOCIATED WITH STORMS.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 2857 8096 2854 8094 2853 8094 2853 8093
2848 8089 2839 8089 2838 8088 2819 8087
2823 8128 2838 8132
TIME...MOT...LOC 1537Z 260DEG 16KT 2836 8121
$$
SEDLOCKWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Aug 7, 10:04 AM EDT, 1 hour 34 minutes earlier.
Area forecast discussion, Aug 7, 10:04 AM EDT, 1 hour 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 1004 AM EDT FRI AUG 7 2015 .DISCUSSION... TODAY... THERE IS NOT A LOT TO ADD FROM THE PREVIOUS FORECAST DISCUSSION. A RATHER ANOMALOUS DEEP WESTERLY FLOW PATTERN IS IN PLACE BUT THE MORNING SOUNDINGS SHOW AVERAGE DEEP MOISTURE AND LAPSE RATES. HOWEVER...PRE FRONTAL MOISTURE IS HIGHER TO OUR NORTH AND THE FRONTAL TROUGH WILL DROP SLOWLY THROUGH GEORGIA...SO AT LEAST OUR NORTHERN HALF WILL SEE AROUND A QUARTER OF AN INCH INCREASE IN PRECIPITABLE WATER. THIS IS ALREADY INDICATED BY SOME SHOWERS SPREADING WELL INLAND FROM THE GULF. THE EARLY MORNING HRRR AND LOCAL WRF MODELS SHOWED AFTERNOON CONVECTION FORMING OVER NORTH FLORIDA AND ZIPPING EAST/SOUTHEAST... MOVING OFFSHORE JUST TO OUR NORTH. WOULD EXPECT THAT SOME CELLS COULD CLIP OUR NORTHERN SECTIONS OR SEND DOWN AN OUTFLOW BOUNDARY THAT GENERATES NEW CONVECTION. THE MESOSCALE MODELS ALSO SHOWED AN AREA OF CONVECTION DEVELOPING ALONG THE SPACE/TREASURE COAST THIS AFTERNOON...PROBABLY AS WEST COAST BOUNDARY MOVES ACROSS AND INTERACTS WITH THE LAKE OKEECHOBEE BOUNDARY. THE CURRENT AND PROGGED LOW LEVEL WINDS WILL BE STRONGER THAN NORMAL WITH 925 MB WINDS AROUND 25 KNOTS ACROSS THE NORTH HALF. THEREFORE...CELLS THIS AFTERNOON WILL PRODUCE STRONG WIND GUSTS AND MARINERS WILL NEED TO BE PARTICULARLY AWARE OF THIS. AN OVERALL SCATTERED COVERAGE SEEMS REASONABLE WITH THE HIGHEST VALUES IN THE NORTH...SO NOT PLANNING MUCH CHANGE TO THE CURRENT FORECAST. && .AVIATION... PRE FRONTAL MOISTENING WILL OCCUR ACROSS THE NORTH AND IS PROBABLY ALREADY INDICATED BY SOME MORNING MVFR STRATUS THERE. EVEN THOUGH THE EARLY MORNING MESOSCALE MODELS DID NOT PROJECT GULF SHOWERS TO SPREAD INLAND...SOME ARE ALREADY APPROACHING THE NORTHERN TERMINALS. WITH THE STRONGER THAN NORMAL WINDS IN THE LOWER LEVELS... WIND GUSTS 30-40 KNOTS ARE EXPECTED MAINLY WITH THE AFTERNOON SHOWERS/STORMS. && .MARINE...(NO CHANGE TO PREVIOUS DISCUSSION) TODAY...LOW LEVEL RIDGE AXIS HAS DROPPED BACK ACROSS SOUTH FL SO THERE WILL BE A STRONGER OFFSHORE (W/SW) FLOW WITH WIND SPEEDS UP TO 15 KNOTS. IN ADDITION TO PRODUCING SOME CHOPPY SEAS OVER THE OPEN ATLC...THE FASTER STORM MOTION WILL PRODUCE A THREAT FOR STRONG WIND GUSTS AS THEY CROSS THE INTRACOASTAL AND ONTO THE NEARSHORE ATLC. BOATERS SHOULD BE PREPARED FOR A COUPLE/FEW SPECIAL MARINE WARNINGS THIS AFTN. TONIGHT...EXPECT A CAUTION HEADLINE FOR THE OFFSHORE VOLUSIA AND BREVARD WATERS FOR 15-20 KNOTS AS LOW PRESSURE PUSHES OFF THE CAROLINA COAST AND PRES GRAD TIGHTENS. && .MLB WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. && FORECASTS...LASCODY IMPACT WX...SEDLOCK
Hazardous weather outlook, Aug 7, 11:24 AM EDT, 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 1124 AM EDT FRI AUG 7 2015 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-072200- FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 0-20 NM-VOLUSIA- BREVARD COUNTY LINE TO SEBASTIAN INLET 0-20 NM- SEBASTIAN INLET TO JUPITER INLET 0-20 NM-FLAGLER BEACH TO VOLUSIA- BREVARD COUNTY LINE 20-60 NM-VOLUSIA- BREVARD COUNTY LINE TO SEBASTIAN INLET 20-60 NM- SEBASTIAN INLET TO JUPITER INLET 20-60 NM-INLAND VOLUSIA COUNTY- NORTHERN LAKE COUNTY-ORANGE-SEMINOLE-SOUTHERN BREVARD COUNTY- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN- COASTAL VOLUSIA COUNTY-SOUTHERN LAKE COUNTY- NORTHERN BREVARD COUNTY- 1124 AM EDT FRI AUG 7 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT. .THUNDERSTORM IMPACT... SCATTERED SQUALLS AND LIGHTNING STORMS WILL MOVE QUICKLY EAST TO SOUTHEAST AT 20 TO 25 MPH THROUGH THE AFTERNOON. A FEW STORMS COULD BE STRONG...CONTAINING WIND GUSTS UP TO 50 MPH AND FREQUENT LIGHTNING STRIKES. LOCALLY HEAVY RAINFALL WILL OCCUR IN THESE STRONGER STORMS BUT FASTER STORM MOTION TODAY WILL LIMIT RESIDENCE TIME OVER ANY GIVEN LOCATION. .RIP CURRENT IMPACT... OCEAN CONDITIONS WILL GENERATE A LOW TO MODERATE RISK OF RIP CURRENTS AT EAST CENTRAL FLORIDA BEACHES. REMEMBER TO ALWAYS SWIM WITHIN SIGHT OF A LIFEGUARD. .MARINE THUNDERSTORM GUST IMPACT... SCATTERED SQUALLS AND LIGHTNING STORMS WILL MOVE TO THE EAST AND SOUTHEAST AROUND 20 KNOTS THROUGH THIS AFTERNOON. A RATHER COMPREHENSIVE OUTFLOW BOUNDARY IS SHOWN BY MODEL SIMULATIONS AND WIDESPREAD WIND GUSTS 30 TO 35 KNOTS OR GREATER ARE EXPECTED IN THE OPEN ATLANTIC. BOATERS SHOULD BE PREPARED FOR SPECIAL MARINE WARNINGS AS THIS ACTIVITY CROSSES THE COASTLINE AND MOVES SEAWARD. .WIND AND SEA IMPACT... WEST WINDS WILL INCREASE 15 TO 20 KNOTS TONIGHT AND EARLY SATURDAY OVER THE OFFSHORE ATLANTIC WATERS OF VOLUSIA AND BREVARD COUNTIES. SMALL CRAFT SHOULD EXERCISE CAUTION. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP EACH AFTERNOON OVER THE NEXT SEVERAL DAYS WITH A FEW STRONG STORMS POSSIBLE. AN OFFSHORE STEERING FLOW WILL CONTINUE THROUGH THE UPCOMING WEEKEND...CAUSING STORMS TO MOVE FROM THE MAINLAND AND ACROSS THE NEARSHORE ATLANTIC WATERS EACH AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED. LASCODY/KELLY
In the hours before
Special weather statement, Aug 7, 11:38 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
1138 AM EDT FRI AUG 7 2015
FLZ045-053-071645-
OSCEOLA FL-ORANGE FL-
1138 AM EDT FRI AUG 7 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ORANGE AND
NORTHEASTERN OSCEOLA COUNTIES UNTIL 1245 PM EDT...
AT 1137 AM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER LAKE HART...OR NEAR NARCOOSSEE...MOVING EAST AT 20 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ORLANDO...WEDGEFIELD...EAST LAKE TOHO...NARCOOSSEE AND CHRISTMAS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE PRIMARY THREATS WILL BE FREQUENT CLOUD TO GROUND LIGHTNING AND
STRONG WIND GUSTS...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW
AROUND...SNAP TREE LIMBS...CAUSE POWER OUTAGES OR CAPSIZE SMALL
BOATS. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK
SHELTER INDOORS UNTIL THE STORM PASSES.
BOATERS SHOULD BE AWARE THAT STRONG WIND GUSTS SOMETIMES OCCUR WELL
AWAY FROM THE HEAVY RAIN AND LIGHTNING ASSOCIATED WITH STORMS.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 2857 8096 2854 8094 2853 8094 2853 8093
2848 8089 2839 8089 2838 8088 2819 8087
2823 8128 2838 8132
TIME...MOT...LOC 1537Z 260DEG 16KT 2836 8121
SEDLOCKThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 12:20 PM EDT | Special Marine Warning | MLB | 3 hr | |
| Aug 7, 1:10 PM EDT | Special Weather Statement | MLB | Orange | 35 min |
| Aug 7, 1:30 PM EDT | Special Weather Statement | MLB | Orange | 60 min |
| Aug 7, 2:02 PM EDT | Special Weather Statement | MLB | Volusia | 28 min |
| Aug 7, 2:51 PM EDT | Special Weather Statement | MLB | Volusia | 54 min |
Nearby
Special Weather Statements in Florida, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.